MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 02/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Gender/sex: unknown/not provided.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a zct600 13.0 diopter was explanted from a patient's left eye due to patient experiencing blurry vision.It was also reported that the patient's vision was affecting their driving and reading.The patient stated that the left eye had to be closed to be able to read.Patient's visual acuity was 20/60.The lens was replaced with the same model lens with a 12.0 diopter.There was no vitrectomy, no incision enlargement and no post-op injury reported for this event.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 3/24/2017.Device returned to manufacturer ¿ yes.Device evaluation: the device was returned to the manufacturer.Visual inspection with the unaided eye shows the product is cut in half, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The device issue could not be confirmed in the returned sample.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no other complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6421465
Report Number9614546-2017-00217
Device Sequence Number735780
Product Code HQL
UDI-Device Identifier05050474604025
UDI-Public(01)05050474604025(17)210905
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/05/2021
Device Model NumberZCT600
Device Catalogue NumberZCT600U130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2017
Supplement Report FDA Received Date05/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR